Alert archive / California / Wind Advisories in 2011
Wind Advisory 37, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 9, 2011, 10:57 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2011, 10:57 AM PST (18:57 UTC)
- Expired
- Nov 10, 2011, 2:16 AM PST
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS76 KHNX 091857 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1057 AM PST WED NOV 9 2011 ...STRONG AND GUSTY WINDS LIKELY AT THE BASE OF THE GRAPEVINE AND THROUGH THE CANYONS AND PASSES OF KERN COUNTY THROUGH FRIDAY MORNING... CAZ092-095-100500- /O.NEW.KHNX.WI.Y.0037.111109T1857Z-111111T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 1057 AM PST WED NOV 9 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY FOR THE CANYONS AND PASSES OF THE KERN COUNTY MOUNTAINS AND THE SOUTH END OF THE SAN JOAQUIN VALLEY. * WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR HIGHER. * TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT INTO THURSDAY MORNING AND AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. IN THE SAN JOAQUIN VALLEY...STRONG WINDS WILL BE CONFINED TO THE BASE OF THE GRAPEVINE INITIALLY THEN DEVELOP NORTHWARD TO THE BAKERSFIELD AREA BY MIDDAY THURSDAY AND PERSIST INTO FRIDAY. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...GRAPEVINE... ARVIN...LAMONT...EDISON...BAKERSFIELD. * IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND IMPAIRED DRIVING ALONG HIGHWAY 58 THROUGH TEHACHAPI PASS...INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE AND PORTIONS OF HIGHWAY 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
2 follow-up statements
913 WWUS76 KHNX 100500 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 900 PM PST WED NOV 9 2011 ...STRONG AND GUSTY WINDS LIKELY AT THE BASE OF THE GRAPEVINE AND THROUGH THE CANYONS AND PASSES OF KERN COUNTY THROUGH FRIDAY MORNING... CAZ092-095-101300- /O.CON.KHNX.WI.Y.0037.000000T0000Z-111111T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 900 PM PST WED NOV 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY FOR THE CANYONS AND PASSES OF THE KERN COUNTY MOUNTAINS AND THE SOUTH END OF THE SAN JOAQUIN VALLEY. . * WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR HIGHER. * TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT INTO THURSDAY MORNING AND AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. IN THE SAN JOAQUIN VALLEY...STRONG WINDS WILL BE CONFINED TO THE BASE OF THE GRAPEVINE INITIALLY THEN DEVELOP NORTHWARD TO THE BAKERSFIELD AREA BY MIDDAY THURSDAY AND PERSIST INTO FRIDAY. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...BAKERSFIELD * IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND IMPAIRED DRIVING ALONG HIGHWAY 58 THROUGH TEHACHAPI PASS... INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE AND PORTIONS OF HIGHWAY 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV/ANDERSEN WEATHER.GOV/HANFORD
266 WWUS76 KHNX 101016 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 216 AM PST THU NOV 10 2011 CAZ092-095-101130- /O.CAN.KHNX.WI.Y.0037.000000T0000Z-111111T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 216 AM PST THU NOV 10 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND THE EXTREME SOUTH VALLEY. $$ BARLOW WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 9, 10:00 AM PST, 57 minutes earlier.
Area forecast discussion, Nov 9, 10:00 AM PST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1000 AM PST WED NOV 9 2011 .SYNOPSIS... HIGH PRESSURE WILL DOMINATE THE CENTRAL CALIFORNIA REGION INTO THURSDAY. TODAY AND THURSDAY EARLY MORNING PATCHY DENSE FOG CAN BE EXPECTED. A STORM SYSTEM WILL BEGIN TO MOVE INTO THE AREA BY THURSDAY NIGHT AND LAST THROUGH THE WEEKEND. && .DISCUSSION...LITTLE CHANGE IN THE OVERALL PATTERN SINCE YESTERDAY WITH 50H RIDGE OVER CA. SFC OBS AND SATELLITE IMAGERY REVEAL NOTHING MORE THAN A FEW PATCHES OF FOG IN THE SJ VLY. WITH THE EXCEPTION OF HANFORD...VISIBILITIES AT MOST LOCATIONS ARE GENERALLY 3 MILES OR BETTER AT THIS TIME. THE NORMALLY COLDEST SPOTS OF THE SJ VLY GOT NIPPED BY SOME FROST THIS MORNING. BEFORE DAYBREAK...THE TEMPERATURE BRIEFLY DROPPED TO 28 DEGREES AT THE HANFORD AIRPORT AND 29 DEGREES AT ALLENSWORTH STATE PARK. COLLINS CORNER REPORTED A LOW TEMP OF 31 DEGREES. MIN TEMPS ELSEWHERE IN THE SJ VLY WHERE GENERALLY BETWEEN 33 AND 40 DEGREES. OVER THE MOUNTAINS...HOWEVER...TEMPS ARE TRENDING A GOOD 3 TO 7 DEGREES WARMER THIS MORNING THAN 24 HRS AGO WITH THE INVERSION SITTING AT ABOUT 2K FEET. OTHER THAN SOME CIRRUS...AMPLE SUNSHINE IS EXPECTED ACROSS THE CWA TODAY WITH TEMPS RECOVERING TO SEASONABLE LEVELS THIS AFTERNOON. OTHERWISE...AN OFFSHORE FLOW WILL PREVAIL OVER CENTRAL CA THROUGH THURSDAY AS A SURFACE HIGH REMAINS SITUATED OVER THE GREAT BASIN. THE OFFSHORE FLOW WILL STRENGTHEN DURING THE NEXT 24 HOURS... HOWEVER AS THE UPPER LEVEL RIDGE MOVES EASTWARD AND A STORM OVER THE EASTERN PACIFIC BEGINS TO DRIFT TOWARD THE CA COAST. THIS WILL LIKELY INTENSIFY EASTERLY WINDS THROUGH THE CANYONS AND PASSES OF KERN COUNTY AND BRING DOWNSLOPE WINDS INTO THE SOUTH END OF THE SJ VLY BY TONIGHT. ONCE ESTABLISHED...THESE DOWNSLOPE WINDS WILL LIKELY PERSIST THROUGH MIDDAY FRIDAY...PERHAPS GUSTING TO 50 MPH OR MORE AT THE FOOT OF THE GRAPEVINE THE NEXT TWO NIGHTS. AT THE VERY LEAST...A WIND ADVISORY IS WARRANTED TO ADDRESS THIS CONCERN. WHATEVER THE CASE... IT WOULD NOT BE A SURPRISE IF TEMPS SUDDENLY JUMPED SEVERAL DEGREES AND RELATIVE HUMIDITIES DROPPED SHARPLY AT THE SOUTH END OF THE SJ VLY TONIGHT AND THESE AREAS REMAINED RELATIVELY MILD AND DRY THROUGH FRIDAY. THE ADVERTISED END OF THE WEEK STORM DOES NOT LOOK LIKE IT WILL BE THE ANIMAL IT WAS ONCE PROGGED TO BE A COUPLE DAYS AGO. ALTHOUGH CONFIDENCE IS LOW AS TO HOW MUCH PRECIP THIS SYSTEM BRINGS TO THE CENTRAL CA INTERIOR FROM LATE FRIDAY INTO SATURDAY...WE CAN AT LEAST BANK ON A RATHER CLOUDY END TO THE WEEK. THE MODELS ARE TRACKING THE OFFSHORE STORM AND THE BULK OF ITS MOISTURE INTO SOUTHERN CA BY THEN WHILE ANOTHER FEATURE IN THE NORTHERN BRANCH OF THE JET STREAM MOVES THROUGH NORTHERN CA. THIS WOULD LEAVE MUCH OF CENTRAL CA IN A SPLIT FLOW PATTERN WITH MEAGER AMTS OF PRECIP. LATEST QPF FROM THE MODELS AND FROM THE CNRFC AND HPC SUGGEST PRECIP AMTS WILL BE NOMINAL AT BEST AND MAINLY OVER THE MOUNTAINS FROM LATE FRIDAY INTO SATURDAY. BEYOND SATURDAY AND AT LEAST THROUGH NEXT WEDNESDAY...A DRY NORTHWEST FLOW ALOFT WILL PREVAIL OVER CA WITH TEMPS AVERAGING PRETTY CLOSE TO NORMAL. && .PREV DISCUSSION... /ISSUED 422 AM PST WED NOV 9 2011/ DISCUSSION...SHORTWAVE RIDGING IS PUSHING IN OVER CA THIS MORNING. TEMPS TODAY WILL WARM SEVERAL DEGS MORE OVER YESTERDAY WITH SUNNY SKIES. AN INCREASING SOUTHERLY FLOW AT THE SURFACE AND ALOFT WILL HELP PUSH TEMPS TO SLIGHTLY ABOVE NORMAL THURS. WEAK DOWNSLOPE WARMING COULD PUSH TEMPS TO NEAR 80 IN THE SOUTH END OF THE VALLEY. LOCALLY GUSTY SE-S WINDS MAY DEVELOP OVER THE KERN COUNTY MTNS THURS AFTERNOON...AND MAY REQUIRE AN ADVISORY. HOWEVER MODELS ARE TRENDING FARTHER WEST AND SOUTH WITH THIS SYS THAN PREV MODEL RUNS. CONFIDENCE AT THIS TIME IS NOT HIGH ENOUGH TO ISSUE AN ADVISORY. A DEEP LONGWAVE TROF IN THE EAST PAC ALONG 140W IS BEGINNING TO CLOSE OFF/CUTOFF AS IT TRACKS SLOWLY EAST. MODELS BRING THE CUTOFF LOW TOWARD THE CENTRAL CA COAST FRI. THERE IS STILL CONSIDERABLE DIFFERENCE BETWEEN THE ECMWF AND GFS WITH REGARD TO PRECIP OVER THE CENTRAL CA INTERIOR. EXPERIENCE HAS SHOWN MANY TIMES THAT COASTAL HUGGERS DONT...AS A RULE...YIELD MUCH IN THE WAY OF PRECIP EAST OF THE COAST RANGES. HOWEVER THE SYSTEM DOES HAVE A NARROW BAND OF SUBTROP MOISTURE STILL FEEDING INTO THE COLD FRONT...AND I SEE NO REASON THIS WILL BE SHUT OFF. BEST CHANCE OF PRECIP WILL BE ALONG AND AHEAD OF THE TROF AXIS LATER FRI INTO FRI NITE. RAISED POPS MOST AREAS FOR FRI AND FRI NITE AS THE DEFORMATION MOVES THRU. QPF AMOUNTS WITH THIS SYS WILL BE HIGHEST NEAR THE WESTERN FOOTHILLS OF THE VALLEY FRI SPREADING INTO THE TEHACHAPI MTNS FRI NITE. SNOW LEVELS WITH THIS SYSTEM WILL REMAIN RELATIVELY HIGH FOR THIS TIME OF YEAR...AS COLDEST AIR REMAINS WELL OFFSHORE. DONT EXPECT MUCH IF ANY ACCUMULATING SNOW BELOW ABOUT 7000 FT. AND WITH VERY LOW QPF AMOUNTS IN THE SRN SIERRA...NO WINTER HEADLINES ARE ANTICIPATED. SOME MODERATE TO BRIEFLY HEAVY RAINFALL COULD OCCUR IN THE TEHACHAPIS FRI NITE...OTHERWISE ONLY LIGHT AMOUNTS OF PRECIP ARE EXPECTED. THE UPPER LOW WILL BEGIN TO OPEN UP AS IT PROGRESSES EAST SAT...WITH THE MAIN UPPER LOW AND TROF AXIS CROSSING OVER BAJA INTO ARIZONA BY SUNDAY MORNING. PRECIP WILL DIMINISH FROM NORTH TO SOUTH SAT AND BE MOSTLY ENDED LATE SAT NITE. A FEW LINGERING SHOWERS MAY PERSIST OVER THE MTNS SUN...OTHERWISE DRY. MODELS SHOW A PERSISTENT NW FLOW ALOFT ACROSS CA WELL INTO NEXT WEEK. OVERALL MODELS INDICATE AT DRY FCST WITH ONLY MINOR DAY TO DAY FLUCTUATIONS IN TEMPS. EMBEDDED SHORTWAVE TROFS IN THE FLOW WILL BRING SOME CLOUDS FROM TIME TO TIME FOR A PTCLDY FCST. && .AVIATION... AREAS OF MVFR FOG AND HAZE IN THE SAN JOAQUIN VALLEY THRU 19Z TODAY AND AGAIN AFTER 06Z THU. ADDITIONALLY...WIND GUSTS OF 35 KNOTS OR GREATER ARE LIKELY THROUGH THE EAST TO WEST ORIENTED CANYONS OF KERN COUNTY AND AT THE FOOT OF THE GRAPEVINE. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CA INTERIOR THROUGH 18Z THURSDAY. && .AIR QUALITY ISSUES... ON WEDNESDAY NOVEMBER 9 2011... FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO AND KINGS COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE PREVIOUS DISCUSSION...BINGHAM AVN/FW...BEAN SYNOPSIS...PJ WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.